Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2016, 7:33 PM CDT for Lauderdale County, Tipton County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 7:33 PM CDT (00:33 UTC)
- Expired
- Jul 22, 2016, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 19 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:45 PM CDT | TSTM WND DMG | 8 W Covington, TN | TREES REPORTED DOWN COUNTY WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS54 KMEG 230033
SVRMEG
TNC097-167-230115-
/O.NEW.KMEG.SV.W.0154.160723T0033Z-160723T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TIPTON COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN LAUDERDALE COUNTY IN WESTERN TENNESSEE...
* UNTIL 815 PM CDT
* AT 733 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT PILLOW
STATE PARK...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON...FORT PILLOW STATE PARK...MUNFORD...BRIGHTON...FULTON...
TIPTON...ATOKA...MASON...GILT EDGE...BURLISON...GARLAND...
AKINS CORNER...CROSSTOWN...GAINESVILLE...IDAVILLE...BRIDE...
EGYPT...CANAAN GROVE...RANDOLPH AND CLOPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3569 8978 3540 8949 3540 8959 3537 8964
3539 8965 3539 8970 3541 8970 3540 8977
3538 8978 3539 8984 3551 8992 3553 8990
3555 8991 3556 8994 3559 8996 3561 8993
3563 8986 3565 8985
TIME...MOT...LOC 0033Z 327DEG 18KT 3558 8983
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:21 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 22, 6:21 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
621 PM CDT FRI JUL 22 2016
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 205 PM CDT FRI JUL 22 2016/
Short term....convection underway and more scattered in coverage
thanks to descending outflow boundary along the KY/TN
border...verifying that it does not take much of a trigger to get
storms in this airmass. Short term models suggest activity
remaining isolated across the east and south through the night.
Mesoanalysis shows MLCAPE near 4000 j/kg and downdraft CAPE
values exceeding 1000 j/kg across the region...hinting to the
damaging wind threat.
As far as the heat most locations in the Excessive Heat Warning
and Heat Advisory have reached 110F or 105F respectively. The
warning will expire by 8pm...at which time the Heat Advisory
will take over through tomorrow.
Saturday and Sunday...current and anticipated precipitation
outflows should bring overall high temperatures down a degree or
two this weekend along with a slight reduction in dewpoints. This
may be enough for a few eastern counties to stay below 105F
advisory criteria...plan on letting the midnight crew assess any
cancellations. Convection will again be scattered in nature with
a few pulse strong/severe storms possible during peak heating.
Next week...models still in agreement that the upper 598DM High
Center will retrograde across the High Plains and into the
Rockies...allowing a low amplitude upper trough to set-up across
the Midwest. This will in turn drive a weak cold front down into
the Lower Ohio Valley...likely to stall and be the main focus for
daily convection. The slightly stronger upper flow will bring a
better chance for more organized storms to clip the northern
Midsouth counties...with activity remaining more popup farther
south. Have left pops near 50 percent each day...but may have to
be raised by the end of the work week. Temperatures through the
period will start off in the low to mid 90s...prompting potential
heat headlines for portions of the area...but by Thursday believe
max heat indices will fall below the 105F criteria areawide.
JAB
&&
.AVIATION...00z TAFs
thunderstorm coverage and intensity should diminish after sunset.
Short term guidance suggests a line of storms will slowly approach
MEM and MKL before midnight. Will carry VCTS at MKl and
MEM...through 04z...maybe extending it longer depending on radar
trends. Brief IFR conditions due to heavy rainfall is possible in
association with thunderstorms as well as gusty winds. Patchy fog
is possible near MKL tomorrow morning. Additional thunderstorms
are expected tomorrow afternoon.
30
&&
.MEG Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 8 PM CDT this evening for Clay-
Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
Heat Advisory until 8 PM CDT Saturday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
Pemiscot.
Heat Advisory until 8 PM CDT Saturday for Dunklin-Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT this evening for Coahoma-
DeSoto-Tunica.
Heat Advisory until 8 PM CDT Saturday for Coahoma-DeSoto-Tunica.
Heat Advisory until 8 PM CDT Saturday for Alcorn-Benton MS-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-Tippah-
Tishomingo-Union-Yalobusha.
TN...Excessive Heat Warning until 8 PM CDT this evening for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
Heat Advisory until 8 PM CDT Saturday for Dyer-Lake-Lauderdale-
Obion-Shelby-Tipton.
Heat Advisory until 8 PM CDT Saturday for Benton TN-Carroll-
Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Madison-McNairy-Weakley.
&&Hazardous weather outlook, Jul 22, 8:12 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 812 AM CDT FRI JUL 22 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231515- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 812 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HAZARDOUS LEVELS OF HEAT ARE FORECAST FOR ALL OF THE MIDSOUTH TODAY. MIDDAY AND AFTERNOON HEAT INDICES WILL RANGE FROM 105 OVER NORTHEAST MISSISSIPPI...TO AROUND 112 DEGREES ALONG AND JUST WEST OF THE MISSISSIPPI RIVER. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MIDDAY AND AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES SATURDAY...AND ABOVE 100 DEGREES INTO EARLY NEXT WEEK. THE CHANCES FOR THUNDERSTORMS INCREASE TOWARD THE MIDDLE OF NEXT WEEK...WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
In the hours before
Special weather statement, Jul 22, 3:19 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT FRI JUL 22 2016 TNZ050>052-222100- MADISON TN-HAYWOOD TN-CROCKETT TN- 319 PM CDT FRI JUL 22 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... SOUTHWESTERN MADISON COUNTY IN WESTERN TENNESSEE... EASTERN HAYWOOD COUNTY IN WESTERN TENNESSEE... SOUTHWESTERN CROCKETT COUNTY IN WESTERN TENNESSEE... AT 318 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BELLE EAGLE...OR 9 MILES NORTHEAST OF BROWNSVILLE. HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHWESTERN MADISON...EASTERN HAYWOOD AND SOUTHWESTERN CROCKETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3579 8929 3578 8910 3546 8889 3548 8932 TIME...MOT...LOC 2018Z 351DEG 9KT 3571 8919 JOHNSON
Local storm report, Jul 22, 4:04 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
404 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 6 NNE LEXINGTON 35.73N 88.35W
07/22/2016 HENDERSON TN EMERGENCY MNGR
STANFILL ROAD WAS COMPLETELY WASHED OUT DUE TO FLASH
FLOODING.
&&
AJCLocal storm report, Jul 22, 4:15 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG LEXINGTON 35.65N 88.39W
07/22/2016 HENDERSON TN EMERGENCY MNGR
A FEW LARGE TREES DOWN ON HOUSTON ROAD AND ROCK SPRING
ROADS AROUND THE LEXINGTON AREA.
&&
AJCLocal storm report, Jul 22, 4:17 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG LEXINGTON 35.65N 88.39W
07/22/2016 HENDERSON TN EMERGENCY MNGR
A FEW LARGE TREES DOWN ON HOUSTON ROAD AND ROCK SPRING
ROADS AROUND THE LEXINGTON AREA.
&&
AJCLocal storm report, Jul 22, 6:29 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 2 SSE PLANTERSVILLE 34.18N 88.65W
07/22/2016 LEE MS BROADCAST MEDIA
LARGE TREE DOWN SOUTH OF PLANTERSVILLE...NEAR NETTLETON
&&
JDSLocal storm report, Jul 22, 7:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG CARUTHERSVILLE 36.18N 89.67W
07/22/2016 PEMISCOT MO PUBLIC
LARGE TREE DOWN ON POWERLINES IN CARUTHERSVILLE. TIME IS
RADAR ESTIMATED.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:18 AM CDT | Special Weather Statement | MEG | Tipton | 42 min |
| Jul 23, 7:34 AM CDT | Special Weather Statement | MEG | Fayette | 41 min |
| Jul 23, 8:04 AM CDT | Flash Flood Warning | MEG | Fayette | 3 hr |
| Jul 23, 8:10 AM CDT | Special Weather Statement | MEG | Fayette | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.